Thunderstorm Wind, Susquehanna
- When
- September 28, 6:50 PM EST
- Where
- Susquehanna County, Clifford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 41.650, -75.600
A couple of trees blown down
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 28, 4:50 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 550 PM EDT THU SEP 28 2006 .SHORT TERM /REST OF TONIGHT/... HAVE ISSUED A SHORT-TERM FLASH FLOOD WATCH FOR LINE OF CONVECTION TRAINING THRU EASTERN PA INTO CENTRAL FA. DOPPLER ESTIMATES OF 1 TO 1.5 INCHES PER HR POSSIBLE...LEADING TO POSSIBLE FLASH FLOODING OVER THESE AREAS TONIGHT. CONVECTIVE LINE WILL MOVE AGONIZINGLY SLOW THRU THIS EVENING...THUS WATCH WILL REMAIN IN AFFECT UNTIL MIDNIGHT. FURTHER UPDATES LIKELY THRU THE EVENING. GRIDS AND TEXT PRODUCTS ALREADY SENT. PB && .PREV DISCUSSION ISSUED AT 245 PM EDT... SHORT TERM /TONIGHT THROUGH SATURDAY/... SLOW MOVING SURFACE FRONT AND ASSOCIATED DEEP UPPER TROUGH WILL CROSS THE REGION TONIGHT INTO EARLY FRIDAY. REGIONAL RADAR LOOPS SHOW ROUGHLY A 200 MILE WIDE BAND OF MODERATE TO HEAVY RAIN LINED UP ALONG THE FRONTAL BOUNDARY. THERE IS SOME EMBEDDED CONVECTION...BUT WE THINK THE MAJORITY OF THE THUNDERSTORMS WILL STAY SOUTH AND EAST OF THE FORECAST AREA THIS EVENING...WHERE BETTER HEATING/INSTABILITY HAS DEVELOPED THIS AFTERNOON. THE GFS MODEL CONTINUES TO BE THE GUIDANCE OF CHOICE...SHOWING THE HEAVIEST STRIPE OF RAINFALL (1.5-2.5) JUST EAST OF THE INTERSTATE 81 CORRIDOR THIS EVENING. SINCE THIS RAIN SHOULD FALL IN ABOUT A 12-HOUR PERIOD...WERE NOT LOOKING FOR ANY WIDESPREAD RUNOFF PROBLEMS...AND A WATCH IS NOT ANTICIPATED. MODEL CONSENSUS IS NOW FOR A FAIRLY QUICK DEPARTURE TO THE HEAVIER RAINFALL FRIDAY MORNING...AS THE ABOVE MENTIONED TROUGH LIFTS OUT. WELL STILL CARRY RAIN EARLY IN THE DAY FOR THE EASTERN HALF OF THE AREA...BUT OTHERWISE TAPER THINGS BACK TO SCATTERED SHOWERS. SOUNDING PROFILES SHOW THAT ENOUGH DRIER AIR/SINKING MOTION COULD ENTER THE PICTURE FOR BREAKS OF SUNSHINE IN THE AFTERNOON...MAINLY FOR OUR SOUTHEASTERN ZONES. UPSTATE NY WILL PROBABLY STAY MOSTLY CLOUDY FOR MUCH OF THE DAY. FRIDAY NIGHT AND SATURDAY...A BRIEF LULL IN THE ACTION IS EXPECTED...AS A WEAK SURFACE RIDGE BUILDS ACROSS NY AND PA. SOME SUNSHINE AND A DEVELOPING SOUTHERLY FLOW SHOULD PUSH TEMPERATURES BACK TOWARDS THE 60S SATURDAY AFTERNOON. ENJOY IT...AS IT APPEARS THINGS GO DOWNHILL AGAIN FOR THE SECOND HALF OF THE WEEKEND. -MJ/JA && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... YET ANOTHER STRONG UPPER TROF AND SFC FNT POISED TO DROP INTO THE FCST AREA SAT NGT. SHWRS WILL LINGER THRU SUN NGT AS THE UPPER LOW CLOSES OFF AND SWINGS INTO NEW ENG. RDGG BLDS SFC AND ALOFT ON MON BRINGING DRIER AND WRMR AIR. FAST FLOW BRINGS ANOTHER SYSTEM THRU IN THE TUE/WED TIME FRAME. GFS GENERATES SOME PCPN ON TUE WITH A WRM FNTL FEATURE BUT THE BULK OF THE PCPN WILL HOLD OFF UNTIL THE UPPER LOW AND SFC FNT SWING THRU EARLY WED. DRY BUT COOL AIR IN PLACE FOR THE REMAINDER OF THE FCST PD. -MORFORD && .AVIATION /281800Z - 291800Z/... COLD FNT MVG IN FROM THE WEST WILL PUSH LGT TO MOD PCPN AND LWRD CONDS THIS EVE. MOST CIGS AND VSBY WILL DROP INTO THE MVFR RANGE THIS EVE...AND STAY THERE MUCH OF THE NGT AS CAA BEGINS AND ADDITIONAL MOISTURE KEEPS CIGS LOW. CAN/T RULE OUT AN ISLTD TRW...BUT BELIEVE OCCURANCE WILL BE WELL BLO CATEGORY NEEDED FOR INCLUSION IN TAFS. CIGS WILL SLWLY RISE INTO VFR CAT AFTR 12Z FRI AS DRIER AIR MVES IN...BUT CONDS SHD REMAIN OVC. WINDS WILL BE SLY AHD OF THE FNT...BUT SWITCH TO NW QUICKLY BHD THE FNT. -MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... NY...FLASH FLOOD WATCH FOR NYZ044-045-055-056 UNTIL MIDNIGHT. PA...FLASH FLOOD WATCH FOR PAZ038-039-043-044-047 UNTIL MIDNIGHT. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 427 AM EDT THU SEP 28 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-048- 072-290830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 427 AM EDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL SLOWLY OVERSPREAD THE OUTLOOK AREA TODAY...BECOMING A STEADIER RAIN TONIGHT. A POTENTIAL EXISTS FOR THUNDERSTORMS AND HEAVY RAIN TO BE EMBEDDED IN THE RAIN SHIELD THIS AFTERNOON AND EVENING. RAIN AMOUNTS ARE EXPECTED TO BE LESS THAN 2 INCHES OVER A 12 TO 24 HOUR PERIOD WHICH SHOULD NOT CAUSE FLOOD PROBLEMS. HOWEVER...LOCALLY HEAVY RAIN FROM THUNDERSTORMS COULD PRODUCE MINOR FLOODING IN COMMON TROUBLE AREAS SUCH AS STORM DRAIN... UNDERPASS...BASEMENT FLOODING OR OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SEVERE WEATHER SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...HOWEVER...RAIN SPOTTERS SHOULD REPORT ANY TOTALS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE. PAZ043-044-047-290830- WYOMING-LACKAWANNA-LUZERNE- 427 AM EDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL SLOWLY OVERSPREAD THE OUTLOOK AREA THIS AFTERNOON... BECOMING A STEADIER RAIN TONIGHT. A POTENTIAL EXISTS FOR THUNDERSTORMS AND HEAVY RAIN TO BE EMBEDDED IN THE RAIN SHIELD THIS AFTERNOON AND EVENING. RAIN AMOUNTS ARE EXPECTED TO BE LESS THAN 2 INCHES OVER A 12 TO 24 HOUR PERIOD WHICH SHOULD NOT CAUSE FLOOD PROBLEMS. HOWEVER...LOCALLY HEAVY RAIN FROM THUNDERSTORMS COULD PRODUCE MINOR FLOODING IN COMMON TROUBLE AREAS SUCH AS STORM DRAIN... UNDERPASS...BASEMENT FLOODING OR OTHER LOW LYING AREAS. ALSO...THE STORM PREDICTION CENTER HAS PLACED THE WYOMING VALLEY INTO A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. A GOOD PART OF THE DAY WILL HAVE SUNSHINE...CAUSING THE ATMOSPHERE TO BECOME UNSTABLE. THIS COUPLED WITH FAVORABLE WIND SHEAR COULD CAUSE ANY THUNDERSTORMS TO BECOME STRONG ENOUGH TO GENERATE DAMAGING WIND GUSTS. OUR EXPECTATION OF THIS OCCURRING IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON AND EVENING. RAIN SPOTTERS SHOULD ALSO REPORT ANY TOTALS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE. JAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 445 PM EDT THU SEP 28 2006 PAZ039-043-044-047-282130- LACKAWANNA PA-LUZERNE PA-SUSQUEHANNA PA-WYOMING PA- 445 PM EDT THU SEP 28 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR BEACH HAVEN...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SHICKSHINNY AT 450 PM EDT... NANTICOKE AND WARRIOR RUN AT 510 PM EDT... LYNWOOD AND PLYMOUTH AT 515 PM EDT... LARKSVILLE AT 520 PM EDT... LEHMAN AND COURTDALE AT 525 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 449 PM EDT THU SEP 28 2006 NYZ044-045-056-282130- BROOME NY-CHENANGO NY-CORTLAND NY- 449 PM EDT THU SEP 28 2006 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN BROOME...SOUTHERN CORTLAND...AND CHENANGO COUNTIES... * AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR MARATHON...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TEXAS VALLEY AND FREETOWN CORNERS AT 455 PM EDT... WILLET AT 500 PM EDT... GERMAN AND EAST FREETOWN AT 505 PM EDT... CINCINNATUS AT 510 PM EDT... PITCHER AND MC DONOUGH AT 515 PM EDT... TAYLOR AND UNION VALLEY AT 520 PM EDT... PHARSALIA AND LINCKLAEN AT 525 PM EDT... SOUTH OTSELIC AND PLYMOUTH AT 530 PM EDT... THIS STORM HAS THE POTENTIAL TO INTENSIFY FURTHER...AND BECOME SEVERE...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 534 PM EDT THU SEP 28 2006 PAZ044-282215- LACKAWANNA PA- 534 PM EDT THU SEP 28 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR OLD FORGE...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TAYLOR AND OAKHILL AT 540 PM EDT... SCRANTON AT 545 PM EDT... DUNMORE AT 550 PM EDT... CLARKS SUMMIT AT 555 PM EDT... FLEETVILLE AND ARCHBALD AT 605 PM EDT... EAST BENTON AT 610 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 614 PM EDT THU SEP 28 2006 PAZ047-282315- LUZERNE PA- 614 PM EDT THU SEP 28 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF NESCOPECK...AND MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NESCOPECK AT 620 PM EDT... NEW COLUMBUS AND BEACH HAVEN AT 625 PM EDT... HUNTINGTON MILLS AND KOONSVILLE AT 630 PM EDT... MUHLENBERG AND GLEN LYON AT 635 PM EDT... SWEET VALLEY AND PIKES CREEK AT 640 PM EDT... LEHMAN AND DALLAS AT 645 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 726 PM EDT THU SEP 28 2006 PAZ039-040-044-290030- LACKAWANNA PA-SUSQUEHANNA PA-WAYNE PA- 726 PM EDT THU SEP 28 2006 ...STRONG THUNDERSTORM MOVING THROUGH NORTHERN LACKAWANNA...SOUTHEASTERN SUSQUEHANNA...AND NORTHERN WAYNE COUNTIES... * AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR EAST BENTON...AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ELKDALE AND RICHMONDALE AT 735 PM EDT... FOREST CITY AND BROWNDALE AT 740 PM EDT... UNIONDALE AND BURNWOOD AT 745 PM EDT... PLEASANT MOUNT AND ARARAT AT 750 PM EDT... ORSON AND THOMPSON AT 755 PM EDT... LAKEWOOD AND SHEHAWKEN AT 800 PM EDT... LAKE COMO AND PRESTON PARK AT 805 PM EDT... EQUINUNK AND WINTERDALE AT 810 PM EDT... THIS STORM HAS THE POTENTIAL TO INTENSIFY FURTHER...AND BECOME SEVERE...PRODUCING LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 739 PM EDT THU SEP 28 2006 NYZ046-057-290045- DELAWARE NY-OTSEGO NY- 739 PM EDT THU SEP 28 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SIDNEY...AND MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... EAST SIDNEY AND HAMDEN AT 745 PM EDT... WELLS BRIDGE AND FRANKLIN AT 750 PM EDT... OTEGO AND DELHI AT 755 PM EDT... NORTH FRANKLIN AND MERIDALE AT 800 PM EDT... WEST END AND ONEONTA AT 805 PM EDT... LAURENS AND COLLIERSVILLE AT 810 PM EDT... MT VISION AND PORTLANDVILLE AT 815 PM EDT... MILFORD AND HARTWICK AT 820 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
The Binghamton radar (KBGM), 69 km away, was scanning. The volume nearest the first event began at 23:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
A couple of trees blown down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533858.